Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Psychiatry
Volume 2014, Article ID 215732, 3 pages
http://dx.doi.org/10.1155/2014/215732
Case Report

Supersensitivity Psychosis and Its Response to Asenapine in a Patient with Delusional Disorder

Department of Psychiatry, Jawaharlal Institute of Postgraduate Medical Education and Research (JIPMER), Pondicherry 605 006, India

Received 28 July 2014; Accepted 29 October 2014; Published 13 November 2014

Academic Editor: Shusuke Numata

Copyright © 2014 Ravi Philip Rajkumar. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. G. Chouinard and B. D. Jones, “Neuroleptic-induced supersensitivity psychosis: clinical and pharmacologic characteristics,” The American Journal of Psychiatry, vol. 137, no. 1, pp. 16–21, 1980. View at Google Scholar · View at Scopus
  2. G. Chouinard, “Severe cases of neuroleptic-induced supersensitivity psychosis. Diagnostic criteris for the disorder and its treatment,” Schizophrenia Research, vol. 5, no. 1, pp. 21–33, 1991. View at Publisher · View at Google Scholar · View at Scopus
  3. R. Miller and G. Chouinard, “Loss of striatal cholinergic neurons as a basis for tardive and L-dopa-induced dyskinesias, neuroleptic-induced supersensitivity psychosis and refractory schizophrenia,” Biological Psychiatry, vol. 34, no. 10, pp. 713–738, 1993. View at Publisher · View at Google Scholar · View at Scopus
  4. D. R. Weinberger, L. B. Bigelow, S. T. Klein, and R. J. Wyatt, “Drug withdrawal in chronic schizophrenic patients: in search of neuroleptic-induced supersensitivity psychosis,” Journal of Clinical Psychopharmacology, vol. 1, no. 3, pp. 120–123, 1981. View at Publisher · View at Google Scholar · View at Scopus
  5. J. I. Hunt, H. Singh, and G. M. Simpson, “Neuroleptic-induced supersensitivity psychosis: retrospective study of schizophrenic inpatients,” Journal of Clinical Psychiatry, vol. 49, no. 7, pp. 258–261, 1988. View at Google Scholar · View at Scopus
  6. P. Fallon and S. M. Dursun, “A naturalistic controlled study of relapsing schizophrenic patients with tardive dyskinesia and supersensitivity psychosis,” Journal of Psychopharmacology, vol. 25, no. 6, pp. 755–762, 2011. View at Publisher · View at Google Scholar · View at Scopus
  7. H. Kimura, N. Kanahara, N. Komatsu et al., “A prospective comparative study of risperidone long-acting injectable for treatment-resistant schizophrenia with dopamine supersensitivity psychosis,” Schizophrenia Research, vol. 155, no. 1–3, pp. 52–58, 2014. View at Publisher · View at Google Scholar · View at Scopus
  8. H. C. Margolese, G. Chouinard, L. Beauclair, and M.-C. Bélanger, “Therapeutic tolerance and rebound psychosis during quetiapine maintenance monotherapy in patients with schizophrenia and schizoaffective disorder,” Journal of Clinical Psychopharmacology, vol. 22, no. 4, pp. 347–352, 2002. View at Publisher · View at Google Scholar · View at Scopus
  9. W. Steiner, M. Laporta, and G. Chouinard, “Neuroleptic-induced supersensitivity psychosis in patients with bipolar affective disorder,” Acta Psychiatrica Scandinavica, vol. 81, no. 5, pp. 437–440, 1990. View at Publisher · View at Google Scholar · View at Scopus
  10. J. K. Witschy, G. L. Malone, and L. D. Holden, “Psychosis after neuroleptic withdrawal in a manic-depressive patient,” American Journal of Psychiatry, vol. 141, no. 1, pp. 105–106, 1984. View at Google Scholar · View at Scopus
  11. R. Sovner, “Thioridazine withdrawal-induced behavioral deterioration treated with clonidine: two case reports,” Mental Retardation, vol. 33, no. 4, pp. 221–225, 1995. View at Google Scholar · View at Scopus
  12. M.-L. Lu, J.-J. Pan, H.-W. Teng et al., “Metoclopramide-induced supersensitivity psychosis,” Annals of Pharmacotherapy, vol. 36, no. 9, pp. 1387–1390, 2002. View at Publisher · View at Google Scholar · View at Scopus
  13. H. Singh, J. I. Hunt, B. Vitiello, and G. M. Simpson, “Neuroleptic withdrawal in patients meeting criteria for supersensitivity psychosis,” Journal of Clinical Psychiatry, vol. 51, no. 8, pp. 319–321, 1990. View at Google Scholar · View at Scopus
  14. M. K. Jacob, P. Ash, and W. E. Craighead, “Adolescent female with withdrawal psychosis following abrupt termination of ziprasidone,” European Child and Adolescent Psychiatry, vol. 21, no. 3, pp. 165–168, 2012. View at Publisher · View at Google Scholar · View at Scopus
  15. P. Fallon, S. Dursun, and B. Deakin, “Drug-induced supersensitivity psychosis revisited: characteristics of relapse in treatment-compliant patients,” Therapeutic Advances in Psychopharmacology, vol. 2, pp. 13–22, 2012. View at Google Scholar
  16. G. Chouinard, J. L. Vainer, M.-C. Bélanger et al., “Risperidone and clozapine in the treatment of drug-resistant schizophrenia and neuroleptic-induced supersensitivity psychosis,” Progress in Neuropsychopharmacology and Biological Psychiatry, vol. 18, no. 7, pp. 1129–1141, 1994. View at Publisher · View at Google Scholar · View at Scopus
  17. G. Chouinard and S. Sultan, “Treatment of supersensitivity psychosis with antiepileptic drugs: report of a series of 43 cases,” Psychopharmacology Bulletin, vol. 26, no. 3, pp. 337–341, 1990. View at Google Scholar · View at Scopus
  18. K. Malcolm, “Supersensitivity psychosis with concurrent episodic vomiting,” British Journal of Psychiatry, vol. 161, pp. 407–409, 1992. View at Publisher · View at Google Scholar · View at Scopus
  19. P. Whitty, M. Clark, O. McTigue et al., “Diagnostic stability four years after a first episode of psychosis,” Psychiatric Services, vol. 56, no. 9, pp. 1084–1088, 2005. View at Publisher · View at Google Scholar · View at Scopus
  20. A. Minassian and J. W. Young, “Evaluation of the clinical efficacy of asenapine in schizophrenia,” Expert Opinion on Pharmacotherapy, vol. 11, no. 12, pp. 2107–2115, 2010. View at Publisher · View at Google Scholar · View at Scopus
  21. C. Bishop, J. L. Tessmer, T. Ullrich, K. C. Rice, and P. D. Walker, “Serotonin 5-HT2A receptors underlie increased motor behaviors induced in dopamine-depleted rats by intrastriatal 5-HT2A/2C agonism,” Journal of Pharmacology and Experimental Therapeutics, vol. 310, no. 2, pp. 687–694, 2004. View at Publisher · View at Google Scholar · View at Scopus